Alert archive / New Mexico / Flash Flood Warnings in 2014

Flash Flood Warning 4, NWS Albuquerque, NM

July 2, 2014De Baca County, Guadalupe County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 2, 2014, 3:12 AM MDT for De Baca County, Guadalupe County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2014, 3:12 AM MDT (09:12 UTC)
Expired
Jul 2, 2014, 6:15 AM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties De Baca County, NM, Guadalupe County, NM

The radar

The Cannon AFB radar (KFDX), 65 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1144 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
2655 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

850 
WGUS55 KABQ 020912
FFWABQ
NMC011-019-021215-
/O.NEW.KABQ.FF.W.0004.140702T0912Z-140702T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
312 AM MDT WED JUL 2 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO
  EAST CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 615 AM MDT

* AT 305 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS STRETCHING FROM
  14 MILES WEST TO 14 MILES EAST OF SUMNER LAKE STATE PARK. THE 
  STORMS PRODUCING VERY HEAVY RAIN WERE DECREASING IN INTENSITY AND
  DRIFTING SLOWLY SOUTHWARD. HOWEVER...RADAR INDICATED 2 TO 4 
  INCHES OF RAIN HAS ALREADY FALLEN OVER THE AREA. THIS INCLUDES
  ALL OF THE RIVERS AND ARROYOS THAT FEED SUMNER LAKE STATE PARK...
  AS WELL AS ARROYO DE TRUCHAS AND ARROYO DE ANIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.

&&

LAT...LON 3449 10431 3463 10462 3476 10452 3476 10430
      3477 10413 3466 10413

$$
2 follow-up statements
613 
WGUS75 KABQ 021105
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
505 AM MDT WED JUL 2 2014

NMC011-019-021215-
/O.CON.KABQ.FF.W.0004.000000T0000Z-140702T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DE BACA NM-GUADALUPE NM-
505 AM MDT WED JUL 2 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM MDT FOR
CENTRAL GUADALUPE AND NORTH CENTRAL DE BACA COUNTIES...

AT 500 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THREAT FOR FLASH FLOODING NEAR SUMNER LAKE STATE 
PARK...OR ABOUT 15 MILES NORTH OF FORT SUMNER. WHILE STORMS HAVE 
DECREASED IN INTENSITY...HEAVY RAINFALL FROM EARLIER WILL CONTINUE 
TO CREATE EXCESSIVE AND DANGEROUS RUNOFF INTO THE PECOS RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO
HIGHER GROUND.

TO REPORT FLOODING OR SEVERE WEATHER...CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY...AND CONTACT THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN ALBUQUERQUE AT 1-888-386-7637.

&&

LAT...LON 3449 10431 3463 10462 3476 10452 3476 10430
      3477 10413 3466 10413

$$

SHOEMAKE
141 
WGUS75 KABQ 021205
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
605 AM MDT WED JUL 2 2014

NMC011-019-021215-
/O.EXP.KABQ.FF.W.0004.000000T0000Z-140702T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DE BACA NM-GUADALUPE NM-
605 AM MDT WED JUL 2 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 AM MDT FOR CENTRAL
GUADALUPE AND NORTH CENTRAL DE BACA COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS 
TAPERING OFF ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT 
WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT 
FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3449 10431 3463 10462 3476 10452 3476 10430
      3477 10414 3466 10413

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:03 AM MDT, 9 minutes earlier.

Area forecast discussion, Jul 2, 3:03 AM MDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
303 AM MDT WED JUL 2 2014

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WERE QUITE ACTIVE OVERNIGHT IN
CENTRAL TO EASTERN NEW MEXICO...AND ANOTHER DAY OF SCATTERED TO
NUMEROUS STORMS IS EXPECTED THROUGH WEDNESDAY AFTERNOON WITH THE
POTENTIAL FOR LOCALLY HEAVY RAINFALL. MOISTURE INCREASED
DRAMATICALLY OVER MUCH OF NEW MEXICO DUE TO A BACK DOOR FRONT
YESTERDAY...AND THE MOISTURE HAS CURRENTLY BEEN FIGHTING WESTWARD
TO THE CONTINENTAL DIVIDE AND BEYOND. DRIEST CONDITIONS WILL BE
FOUND NEAR THE FOUR CORNERS REGION WHERE STORMS WILL BE MORE
ISOLATED WITH LESS RAINFALL. INTO THURSDAY HIGH PRESSURE WILL
REMAIN OVER NEW MEXICO WITH ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS EXPECTED TO INITIATE OVER THE HIGHER TERRAIN OF THE
STATE BEFORE DRIFTING INTO ADJACENT VALLEYS AND LOWLANDS. SHOWERS
AND STORMS WILL REMAIN POSSIBLE INTO FRIDAY AND THE WEEKEND...BUT
WILL GENERALLY BE FEWER IN NUMBER DAY BY DAY.

&&

.DISCUSSION...
CONVECTION FROM TUESDAY EVENING AND EARLY THIS MORNING HAS MUDDLED
THE IDENTITY OF THE SURFACE FRONT DUE TO THE PRESENCE OF SO MANY
SURROUNDING MESOSCALE OUTFLOW BOUNDARIES. SURFACE DEWPOINTS ARE
NOT AS HIGH NEAR THE DIVIDE AS WAS PREVIOUSLY EXPECTED...BUT
THEY ARE SHOWING SIGNS OF CREEPING UP AND WILL LIKELY CONTINUE TO
WITH AN ADDITIONAL WESTWARD PUSH FROM THE DEEPENING CONVECTIVE
COLD POOL EAST OF THE CENTRAL MOUNTAIN CHAIN. CURRENTLY THE
SURFACE CONVERGENCE AND DEFORMATION ZONE ALOFT HAVE YIELDED A
WIDESPREAD OUTBREAK OF CONVECTION IN THE EAST CENTRAL ZONES. FOR
NOW FLOODING THREAT HAS NOT BEEN EXCESSIVE...BUT LOCALLY HEAVY
RAINFALL IS BEING OBSERVED. EXPECT THIS CONVERGENT LINE TO BEGIN
DRIFTING NORTHWARD INTO THE MID TO LATE MORNING...CARRYING THE
QUASI-LINEAR STRUCTURE OF STORMS WITH IT. HAVE BUILT THIS INTO THE
FORECAST WITH HIGH POPS BLANKETING MUCH OF THE NORTHEAST THROUGH
THE MORNING.

HAVE KEPT SCATTERED POPS OVER MUCH OF THE EAST INTO THE
AFTERNOON...BUT THIS AREA MAY OBSERVE A LULL IN ACTIVITY AS
ATMOSPHERE RECUPERATES. THE SOUTHWESTERN MOUNTAINS NORTHWARD ALONG
THE DIVIDE AND INTO THE JEMEZ SEEM TO BE A LIKELY FOCAL POINT FOR
CONVECTIVE INITIATION WEST OF THE RIO GRANDE TODAY...SO LIKELY
POPS WILL CONTINUE THERE. CELLS WILL PROPAGATE FROM NW TO
SE OR N TO S...SO SOME FILLING IN OVER THE RIO GRANDE IS LIKELY
THIS EVENING. TEMPERATURES WILL CONTINUE TO COOL A FEW DEGREES IN
THE WEST WITH BELOW NORMAL READINGS PERSISTING IN THE EASTERN
PLAINS OF THE STATE.

THE UPPER HIGH WILL ESSENTIALLY BE OVER THE STATE
THURSDAY...BUT THAT SHOULD NOT SUPPRESS CONVECTION ANY. PLENTY OF
MOISTURE WILL BE AVAILABLE FOR RECYCLING...AND WOULD EXPECT A
NEAR-TEXTBOOK CLIMATOLOGICAL INITIATION OF STORMS...OVER THE
CENTRAL TO WESTERN MOUNTAINS WITH ERRATIC AND SLOW MOTIONS INTO
THE NEARBY LOWLANDS AND VALLEYS TOWARD THURSDAY EVENING.

FOR FRIDAY AND THE UPCOMING WEEKEND THE HIGH WILL NOT STRAY FAR
WITH THE GFS SHOWING A CENTROID CLOSE TO THE FOUR CORNERS AND THE
ECMWF VARYING SLIGHTLY FROM THIS. HAVE CONTINUED WITH THE
INHERITED TREND THAT HAS BEEN IN THE FORECAST...COVERAGE DROPPING
SLIGHTLY EACH DAY FRIDAY THROUGH SUNDAY. LOCALLY HEAVY RAINFALL
WILL STILL BE POSSIBLE ANY DAY...BUT NO SURGE OF FRESH MOISTURE IS
ANTICIPATED NOR IS THERE ANY BLATANT BACK DOOR FRONTS OR
SUBTROPICAL PERTURBATIONS TO RECHARGE MOISTURE/FORCING. THIS LOOKS
TO REMAIN THE THEME INTO THE MIDDLE OF NEXT WEEK.

52

&&

.FIRE WEATHER...
CONVECTION ONGOING OVER A LARGE CHUNK OF THE EAST SLOPES OF THE
CENTRAL MT CHAIN AND ACROSS THE EASTERN PLAINS. SOME LOCALLY HEAVY
RAIN NOTED EAST CENTRAL AND CENTRAL HIGHLANDS. FOCUS FOR
CONVECTION TO SHIFT WESTWARD LATER TODAY WITH WETTING RAINFALL.
THE EXCEPTION WILL BE THE FAR NORTHWEST AND WEST CENTRAL WHERE
MODELS CONTINUE TO INDICATE LOW LEVEL MOISTURE WILL MIX OUT LATER
THIS AFTERNOON. CONSEQUENTLY THERE WILL BE POTENTIAL FOR SOME
DRIER CELLS IN THIS REGION BUT THEY MAY COEXIST WITH SOME WETTER
ONES AS THE THETA-E RIDGE AXIS SHIFTS NWWD. CELL MOTION TODAY AND
TONIGHT WILL BE RATHER SLOW TO THE EAST SOUTHEAST BUT MAY ALSO BE
OUTFLOW DRIVEN.

HIGHS TODAY THROUGH FRIDAY WILL BE NEAR TO BELOW AVERAGE...AND
OVERNIGHT RH RECOVERIES WILL BE GOOD TO EXCELLENT. MIN RH VALUES
INCREASE OVERALL TODAY EXCEPT FOR THE FAR NORTHWEST AND NEAR THE AZ
BORDER WHERE AFTERNOON HUMIDITIES WILL LINGER BELOW 15 PERCENT.
VENTILATION WILL BE AT LEAST GOOD FOR MOST LOCALES TODAY THROUGH
THURSDAY.

MODELS CONTINUE TRENDING DRIER IN THE LOW LEVELS FRIDAY AND THROUGH
THE WEEKEND AS THE UPPER HIGH CENTER MIGRATES TO THE FOUR CORNERS
REGION. HAVE SOME DOUBTS DEW POINTS IN THE PLAINS WILL FALL QUITE AS
MUCH AS CURRENTLY IN THE GRIDS...AND GUIDANCE HAS TRENDED EVEN LOWER
SO DIDN/T MONKEY TOO MUCH WITH EXISTING FORECAST. HIGH TEMPERATURES
FRIDAY THROUGH MONDAY WILL WARM TO NEAR TO ABOVE AVERAGE AND MIN
HUMIDITIES WILL DECREASE FROM THURSDAY AFTERNOON/S PEAK...BUT
OVERALL NOT EXPECTED TO CRATER MUCH BELOW 15 PERCENT. OVERNIGHT
RECOVERIES DURING THIS PERIOD WILL GENERALLY REMAIN GOOD. AS THE
UPPER HIGH BECOMES MORE FIRMLY ENTRENCHED...VENT RATES DIMINISH
FRIDAY THROUGH MONDAY...WITH AREAS OF FAIR TO POOR NOTED MAINLY WEST
AND CENTRAL. MODELS SUGGEST THERE WILL BE BETTER CHANCES FOR RAIN
LATER NEXT WEEK AS SEVERAL FEATURES ROTATE AROUND THE HIGH
CENTER...BUT NOT MUCH AGREEMENT IN THE DETAILS.

&&

.AVIATION...
06Z TAF CYCLE
SCT TO NMRS TSRA/SHRA TO CONTINUE THROUGH THE LATE NIGHT HOURS E
OF THE CENTRAL MT CHAIN. SOME OF THIS ACTIVITY...MAINLY IN THE
FORM OF SHOWERS...MAY LINGER INTO EARLY WED MORNING. EASTERLY
UPSLOPE FLOW SHOULD ALSO CAUSE PATCHES OF LOW CLOUDS TO DEVELOP
WITH MVFR AND POSSIBLY IFR CONDITIONS ALONG THE E SLOPES OF THE
CENTRAL MT CHAIN LATE TONIGHT INTO WED MORNING. ANOTHER ROUND OF
SCT TO NMRS SHOWERS AND STORMS EXPECTED WED AFTN/NIGHT...EXCEPT
FOR ISOLD ACTIVITY W OF THE CONTDVD. WET MICROBURSTS SHOULD
PRODUCE ERRATIC WIND GUSTS UP TO 50 MPH E OF THE CONTDVD WITH A
MIXTURE OF WET AND DRY FARTHER W. SMALL HAIL AND FQT LIGHTNING
ALSO LIKELY.

44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  95  61  92  61 /  10  20  20  20
DULCE...........................  87  47  85  47 /  20  40  40  30
CUBA............................  86  52  83  52 /  50  60  40  50
GALLUP..........................  91  57  89  57 /  20  30  30  40
EL MORRO........................  83  53  82  53 /  40  40  40  60
GRANTS..........................  87  56  85  55 /  40  40  40  50
QUEMADO.........................  86  57  81  56 /  30  40  30  50
GLENWOOD........................  91  56  88  55 /  40  50  30  40
CHAMA...........................  80  45  79  46 /  60  60  60  40
LOS ALAMOS......................  80  59  80  60 /  50  60  40  50
PECOS...........................  74  55  77  57 /  60  70  50  50
CERRO/QUESTA....................  77  51  79  51 /  50  50  40  40
RED RIVER.......................  68  41  72  40 /  60  60  60  50
ANGEL FIRE......................  70  40  75  39 /  70  70  60  60
TAOS............................  80  52  82  52 /  40  50  30  40
MORA............................  70  51  77  53 /  70  70  50  50
ESPANOLA........................  85  57  86  57 /  30  50  20  40
SANTA FE........................  81  58  81  59 /  40  60  40  50
SANTA FE AIRPORT................  84  59  84  58 /  30  50  30  40
ALBUQUERQUE FOOTHILLS...........  86  64  86  65 /  30  50  30  40
ALBUQUERQUE HEIGHTS.............  88  67  88  67 /  30  50  20  30
ALBUQUERQUE VALLEY..............  90  61  90  63 /  30  50  20  30
ALBUQUERQUE WEST MESA...........  90  62  90  64 /  30  50  20  40
LOS LUNAS.......................  91  60  90  61 /  30  50  20  30
RIO RANCHO......................  91  65  90  66 /  30  50  20  40
SOCORRO.........................  93  67  89  67 /  30  60  20  30
SANDIA PARK/CEDAR CREST.........  83  55  84  58 /  50  60  40  40
TIJERAS.........................  84  60  84  61 /  30  60  30  40
MORIARTY/ESTANCIA...............  85  53  80  54 /  50  70  30  40
CLINES CORNERS..................  77  56  81  57 /  70  60  50  40
GRAN QUIVIRA....................  83  59  82  60 /  40  60  30  30
CARRIZOZO.......................  87  61  86  61 /  30  50  30  30
RUIDOSO.........................  79  51  80  50 /  50  50  60  30
CAPULIN.........................  72  55  80  57 /  80  50  30  20
RATON...........................  74  55  83  57 /  80  40  30  30
SPRINGER........................  75  55  85  56 /  80  50  30  30
LAS VEGAS.......................  73  54  80  55 /  80  60  30  40
CLAYTON.........................  76  59  86  62 /  80  40  30  10
ROY.............................  75  59  81  61 /  70  50  30  20
CONCHAS.........................  81  64  87  66 /  70  50  20  20
SANTA ROSA......................  79  62  85  63 /  60  50  20  20
TUCUMCARI.......................  81  64  88  66 /  60  50  20  10
CLOVIS..........................  78  60  84  60 /  60  40  20  10
PORTALES........................  81  64  86  64 /  50  40  20  10
FORT SUMNER.....................  81  64  87  66 /  50  50  20  20
ROSWELL.........................  86  67  88  67 /  30  40  20  20
PICACHO.........................  81  61  84  62 /  40  40  30  20
ELK.............................  78  58  80  58 /  60  50  40  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

52
Hazardous weather outlook, Jul 1, 8:39 AM MDT, 18 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
839 AM MDT TUE JUL 1 2014

NMZ501>540-021445-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
839 AM MDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO WIDESPREAD SIGNIFICANT WEATHER IS EXPECTED TODAY. HOWEVER...A
SIGNIFICANT INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY WILL
DEVELOP TODAY. SOME OF THE STRONGER THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING LOCALLY HEAVY RAINFALL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO WIDESPREAD SIGNIFICANT WEATHER IS EXPECTED. HOWEVER...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
WEDNESDAY WITH FEWER STORMS ANTICIPATED THURSDAY...FRIDAY...AND
INTO THE WEEKEND. SOME STRONGER SLOW-MOVING STORMS WILL BE CAPABLE
OF PRODUCING LOCALLY HEAVY RAINFALL IN SOME AREAS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HEAVY RAINFALL OR FLOODING TO
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR
VIA THE WEB AT WEATHER.GOV/ABQ. YOU CAN ALSO SUBMIT WEATHER
REPORTS OR PHOTOS TO THE ALBUQUERQUE NATIONAL WEATHER SERVICE
FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X.

52

In the hours before

Special weather statement, Jul 1, 11:50 PM MDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1150 PM MDT TUE JUL 1 2014

NMZ537>539-020615-
CHAVES COUNTY PLAINS-DE BACA COUNTY-EASTERN LINCOLN COUNTY-
1150 PM MDT TUE JUL 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN LINCOLN...
EXTREME NORTHERN CHAVES AND SOUTHWESTERN DE BACA COUNTIES THROUGH
1215 AM MDT...

AT 1145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF RAMON...OR ABOUT 37 MILES
SOUTHWEST OF FORT SUMNER...MOVING SOUTHWEST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHEASTERN LINCOLN...EXTREME NORTHERN CHAVES AND SOUTHWESTERN DE
BACA COUNTIES.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3397 10474 3410 10497 3428 10481 3419 10458
TIME...MOT...LOC 0550Z 034DEG 3KT 3415 10476

40
Special weather statement, Jul 2, 12:02 AM MDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1202 AM MDT WED JUL 2 2014

NMZ540-020630-
SOUTHWEST CHAVES COUNTY-
1202 AM MDT WED JUL 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHAVES COUNTY
THROUGH 1230 AM MDT...

AT MIDNIGHT MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES EAST OF PINON...OR ABOUT 42 MILES
SOUTHEAST OF CLOUDCROFT...MOVING SOUTHWEST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
SOUTHWESTERN CHAVES COUNTY.

&&

LAT...LON 3252 10536 3258 10536 3272 10515 3258 10501
      3251 10510 3251 10535
TIME...MOT...LOC 0602Z 048DEG 11KT 3259 10516

44
Special weather statement, Jul 2, 12:24 AM MDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1224 AM MDT WED JUL 2 2014

NMZ538>540-020700-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
1224 AM MDT WED JUL 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN AND WESTERN
CHAVES COUNTIES THROUGH 100 AM MDT...

AT 1224 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS STRETCHING FROM 18 MILES WEST OF
ROSWELL TO 6 MILES SOUTHEAST OF HONDO...MOVING SOUTHWEST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...PICACHO...TINNIE AND SUNSET.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3307 10487 3309 10520 3333 10532 3344 10512
      3338 10497 3333 10471
TIME...MOT...LOC 0623Z 034DEG 14KT 3330 10492
Special weather statement, Jul 2, 12:42 AM MDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1242 AM MDT WED JUL 2 2014

NMZ515-528-529-020715-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST
HIGHLANDS-NORTHEAST HIGHLANDS-
1242 AM MDT WED JUL 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORA AND NORTHERN SAN
MIGUEL COUNTIES THROUGH 115 AM MDT...

AT 1242 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LA CUEVA TO 9 MILES
NORTHEAST OF VALMORA...AND MOVING SOUTH SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THESE STORMS INCLUDE...VALMORA...WATROUS...
SAPELLO...FORT UNION NATIONAL MONUMENT...GOLONDRINAS...SHOEMAKER AND
MANUELITAS.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 360 AND 382...

&&

LAT...LON 3595 10528 3596 10478 3574 10465 3572 10531
TIME...MOT...LOC 0642Z 349DEG 9KT 3592 10526 3593 10486

44
Special weather statement, Jul 2, 12:59 AM MDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1259 AM MDT WED JUL 2 2014

NMZ537-020730-
DE BACA COUNTY-
1259 AM MDT WED JUL 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE BACA COUNTY THROUGH
130 AM MDT...

AT 1254 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A COUPLE OF STRONG THUNDERSTORMS STRETCHING FROM 17 MILES SOUTH OF
YESO TO 17 MILES SOUTH OF FORT SUMNER...AND MOVING EAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THESE STORMS INCLUDE...MAINLY RURAL AREAS OF
CENTRAL DE BACA COUNTY.

&&

LAT...LON 3430 10461 3430 10418 3413 10421 3413 10462
TIME...MOT...LOC 0659Z 259DEG 4KT 3421 10451 3423 10428

44
Special weather statement, Jul 2, 1:57 AM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
157 AM MDT WED JUL 2 2014

NMZ529-020830-
NORTHEAST HIGHLANDS-
157 AM MDT WED JUL 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN MIGUEL COUNTY THROUGH
230 AM MDT...

AT 154 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROMEROVILLE...OR ABOUT 6 MILES SOUTH OF LAS
VEGAS...MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...TECOLOTE...OJITOS FRIOS AND
LOS MONTOYAS.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 331 AND 345...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3559 10516 3538 10517 3541 10539 3558 10529
      3560 10528
TIME...MOT...LOC 0757Z 010DEG 7KT 3552 10525

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:20 PM MDTAreal Flood AdvisoryABQBernalillo, Cibola, Sandoval, Valencia115 min
Jul 1, 7:24 PM MDTSevere Thunderstorm WarningABQMora, San Miguel20 min
Jul 1, 7:29 PM MDTSevere Thunderstorm WarningABQSandoval31 min
Jul 1, 7:40 PM MDTAreal Flood AdvisoryABQSandoval2 hr
Jul 1, 7:57 PM MDTSevere Thunderstorm WarningABQSandoval21 min
Jul 1, 8:07 PM MDTSpecial Weather StatementABQValencia23 min
Jul 1, 8:10 PM MDTAreal Flood AdvisoryABQBernalillo, Valencia2 hr
Jul 1, 8:18 PM MDTAreal Flood AdvisoryABQColfax, Taos117 min
Jul 1, 8:24 PM MDTSpecial Weather StatementABQValencia36 min
Jul 1, 9:11 PM MDTAreal Flood AdvisoryABQSandoval94 min
Jul 1, 9:48 PM MDTSpecial Weather StatementABQBernalillo27 min
Jul 1, 10:00 PM MDTSpecial Weather StatementABQChaves30 min
Jul 1, 10:06 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval, Santa Fe, Socorro, Torrance, Valencia84 min
Jul 1, 10:12 PM MDTSevere Thunderstorm WarningABQChaves33 min
Jul 1, 10:18 PM MDTSpecial Weather StatementABQSanta Fe27 min
Jul 1, 10:24 PM MDTSevere Thunderstorm WarningABQChaves36 min
Jul 1, 10:56 PM MDTSevere Thunderstorm WarningABQChaves49 min
Jul 1, 11:05 PM MDTAreal Flood AdvisoryABQColfax, Mora, Rio Arriba, Taos115 min
Jul 1, 11:22 PM MDTSpecial Weather StatementABQLincoln23 min
Jul 1, 11:40 PM MDTSevere Thunderstorm WarningABQChaves65 min
Jul 1, 11:43 PM MDTSpecial Weather StatementABQChaves32 min
Jul 1, 11:47 PM MDTAreal Flood AdvisoryABQSan Miguel, Santa Fe, Torrance88 min
Jul 1, 11:50 PM MDTSpecial Weather StatementABQDe Baca25 min
Jul 2, 12:02 AM MDTSpecial Weather StatementABQOtero28 min
Jul 2, 12:24 AM MDTSpecial Weather StatementABQChaves36 min
Jul 2, 12:34 AM MDTAreal Flood AdvisoryABQChaves, Lincoln86 min
Jul 2, 12:42 AM MDTSpecial Weather StatementABQMora33 min
Jul 2, 12:50 AM MDTAreal Flood AdvisoryABQMora, San Miguel115 min
Jul 2, 12:59 AM MDTSpecial Weather StatementABQDe Baca31 min
Jul 2, 1:07 AM MDTSevere Thunderstorm WarningABQLincoln53 min
Jul 2, 1:21 AM MDTAreal Flood AdvisoryABQLincoln3 hr
Jul 2, 1:37 AM MDTAreal Flood AdvisoryABQChaves, De Baca, Guadalupe, Lincoln, San Miguel, Torrance113 min
Jul 2, 1:52 AM MDTAreal Flood AdvisoryABQCurry, De Baca, Guadalupe, Quay, Roosevelt113 min
Jul 2, 1:57 AM MDTSpecial Weather StatementABQSan Miguel33 min
Jul 2, 2:08 AM MDTAreal Flood AdvisoryABQChaves, De Baca112 min
Jul 2, 2:26 AM MDTFlash Flood WarningABQDe Baca3 hr
Jul 2, 2:57 AM MDTFlash Flood WarningABQQuay3 hr
Jul 2, 3:45 AM MDTAreal Flood AdvisoryABQChaves, Curry, De Baca, Quay, Roosevelt3 hr
Jul 2, 5:40 AM MDTAreal Flood AdvisoryABQChaves, Curry, Roosevelt3 hr
Jul 2, 5:58 AM MDTAreal Flood AdvisoryABQHarding, Quay2 hr
Jul 2, 7:33 AM MDTFlash Flood WarningABQCurry3 hr
Jul 2, 10:35 AM MDTAreal Flood AdvisoryABQCurry115 min
Jul 2, 4:46 PM MDTSpecial Weather StatementABQTaos29 min
Jul 2, 5:27 PM MDTSpecial Weather StatementABQTaos33 min

Nearby

Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.